AnonymousOctober 9, 2008 at 11:14 pm
It’s been a long time since I’ve posted on this site.
I was diagnosed with GBS 5 years ago. For the most part I’m fully recovered. The only residuals I have are a rapid heart beat, pain, and fatigue. I do occasionally have flare ups when I’ve over done it physically or am under a lot of stress.
This week I was diagnosed with shingles after having a rash show up on my arm. The Dr. was surprised because I’m only 26, but after explaining the immunosuppression he understood the why. I’m assuming it came out of dormancy because of a GBS flare up I had last week. I was put on an antiviral med and told to take OTC meds for pain. Up until today my main complaint has been itching at the site, but today my entire arm is in pain. I suppose it’ll be this way for awhile, possibly up to a month.
My big question is this, What is my recovery going to be like? We all know that after GBS nothing is really normal. I’ve read several posts about shingles on the forum, but I didn’t find anything about after it’s healed. Is the nerve affected temporarily or permanently? Did anyone have post neuropathy because of it? Was the pain controlled by OTC’s or is Neurontin (or Lyrica) going to be my best option? Any info would be greatly appreciated.
Thank you so much! This truly is one of the greatest groups of people on the planet.
AnonymousOctober 10, 2008 at 4:05 am
I also got this dreaded malady last year……..shingles and psoriasis.
One of the worst experiences I have had…..it hurts and drives you crazy with pain and itching, doesn’t it? 😡
My Dr. (a dermatologist), prescribed Vanos cream……(fluocinonide) 0.1%.
It is a topical cream you apply directly to the site……….it must work……….I haven’t had any more of this in over 9-10 months now.
You might want to ask your Dr. about it?
Have a nice day,
AnonymousOctober 13, 2008 at 10:17 pm
I have mentioned this previously, but you might have missed it. I took large amounts of vitamin C and kept the itching and pain away. The shingles left in a few days. Friends of mine have also had these results. I would think you might try six grams of C to start with and see if you see any help. That is a small amount. The C also kept the pain away from the GBS. But I took alot more than 6 grams. If you decide to give it a try, get capsules not tablets. The tablets will hurt your stomach lining if you take alot. I respect everyone’s right to choose their own path to health. It amazes me how there are simple solutions but many do not want to even try it. Good luck whatever your choice my be.
AnonymousOctober 19, 2008 at 3:23 am
My husband had shingles after he started symptoms of neuropathy but I told him it was in his system so I feel it helped starting the neuropathy sooner. He had a serious bout with it. He was given something but I did not remember what. He was in awful pain and had it for several months. I rubbed him with Avenno every night. After pain had gone he mostly itched. It was several months again before he asked me to stop with the Avenno. He still feels some pain once in a while and still asks me to scratch his back, but remember his was really bad. The main thing is seeing a doctor who decides what to give you other than pain pills.
You must be logged in to reply to this topic.
AnonymousSeptember 24, 2007 at 5:26 pm
Hi I have been sick with shingles for the last 10 days. I am starting to feel better. Has anyone else have had this problem? I am wondering if this is going to effect my CIPD my doc says no but I do no this does effect my nerves and some of the pain I am having is the same kind of pain I have had with CIDP. I have lost some hair and my face is a mess, I look like some kind of a monster. I guess having had chemo is one of the reasons I got this. Anyway I was just wondering if anyone has advice on this and what about the inching I am taking pain pills for the pain. Thank you all for the support.
AnonymousSeptember 25, 2007 at 12:49 am
I’m so sorry that you have shingles on top of everything else. I don’t have
them, so I can’t offer any solutions, however, being that they are also auto-
immune related, you have found your “other” situation. I was told by my
neuro, that when you have CIDP, another autoimmune symptom will occur.
It could come first or second to CIDP. I haven’t a clue what my second
complication is…there seems to be no other problems.
I’m sure someone else can be of help to you…I do hope you will feel better
soon and that the shingles will subside somewhat.
AnonymousSeptember 25, 2007 at 9:47 pm
I’m so sorry that you got shingles. Just curious, what chemo are you on? I think you’re right that your nerves are more sensative than most so having a nerve related inflammation would make it worse. I don’t have much to offer except my empathy. Be well.
AnonymousSeptember 25, 2007 at 10:11 pm
Peggy, I’m trying to find my medication bottle to give you the name of the meds that I take when I feel my shingles come on, thankgoodness I havent had to take them for quite a while now. Let me get back to you on the name, I will pm it to you when I find it.
AnonymousSeptember 27, 2007 at 10:52 am
Linda I am not on chemo at this time I meant that when I was on chemo in 2006 for breast cancer losing some of my hair reminded me of that. I have only lost some right now cause of the shingles with chemo I was a bald ball. My sores are getting better and the pain is not as bad. My face looks like a monster still so I do not go out much good thing is Halloween is around the corner and I can save some money on a costume.
AnonymousSeptember 28, 2007 at 12:35 am
The medication I take is [B]acyclovir,[/B] (generic for zivorax)3 times a day for 5 days when you feel the symptoms starting. This is what it says about taking it for shingles …
In the treatment of shingles, acyclovir reduces pain, shortens the healing time, and limits the spread of virus and the formation of new lesions.
Over the past few years it has helped me tremendously!
You must be logged in to reply to this topic.